|Detectable after heart attack
Sep 6, 2001
I missed three doses of Trizivir while hospitalized with a heart attack about five weeks ago. Before the heart problem I was undetectable and my CD4's were 347. By the way, Trizivir is my first ARV and was started in March after a January diagnosis of AIDS.
Post heart attack data (results received today) from blood taken 10 days after hospital discharge: CD4's 466 (24 percent) and VL 965. Other than the missed doses of Trizivir while in the hospital, I have been 100 compliant.
What should I do regarding my viral load? My doctor has brushed it off and is not planning to do another VL until the end of October. I am concerned that I may be developing resistance although my doctor doesn't seem to agree. He is reminding me that one week in intensive care while receiving IV's of heparin, nitro, etc., are probably the cause of the VL blip (less medication in the blood, etc.).
What are your suggestions and recommendations? Should I have another follow-up VL done right away? Is it reasonable (or even safe) to wait two more months to do another one as my doctor is suggesting?
To be detectable after missing just three doses of Trizivir to me sounds unusual, especially this soon in the therapy? My pretreatment VL (Feb. 01) was 149,000.
Thanks for your help
Response from Dr. Little
I do not have all of the facts of your medical history, however, I would share your concern. It is possible that your doctor is absolutely correct and that the stress to your system during your recent hospitalization is the cause for your viral load bump to 965 - BUT, it is also possible, that this was a successful regimen for you, but marginally so before your heart attack and that the missed doses plus the other stresses have resulted in a rebound of your virus. It is generally my practice to perform a follow-up viral load within 2-4 weeks of the first one to document whether this was an isolated event, or the first sign of a viral load rebound which is persistent. Clearly, you should discuss this with your doctor further - since I would agree that if you are "failing" trizivir, you would like to pick this up early rather than 3 months from now if possible.
ART before GART?
Double Therapy & Resistance
- Black Spots After Rimming Worried I Have HIV
- Burning Penis After Sucking Penis Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.